Skip to content
My WebMD Sign In, Sign Up
Lower back/ abdominal pain
avatar
c0nfused13 posted:
Hello everyone. I'm feeling pretty hopeless right now about my situation and thought maybe someone could offer some insight. For the past 7-8 months I have had severe pain in my lower right back that will sometimes wrap around to my abdomen. Thing is this pain only occurs when I am taking medication. At the time the pain started I was taking over the counter sleep aids every night. I didn't even think there could be a connection because I had had a kidney stone in the past and thought this was the source of the pain. The pain was the worst when I moved around. As I stopped the sleep aid use the pain dissipated. However, I had also been taking a 'stone breaking' herbal supplement and thought the cessation of was due to the perceived stone having broken up and passed. Fast forward a few months and the pain comes back. I was on prescription meds and drinking more than I should have been. I went to the ER for the pain and her blood taken, a urinalysis, and a ct scan done. They found no stone and nothing wrong. After that I completely stopped drinking and taking any meds. There was no pain whatsoever. I felt completely healthy. Unfortunately I have been diagnosed with bi-polar 2 and BPD. Lately I've experienced depression that has reached the point where I can't function well on a daily basis. Went to a psychiatrist and was prescribed an anti depressant and mood stabilizer. They have worked very well. My mind is healthy. The pain in my back and side is back though. And from judging from prior occurrences it will only get worse. Right now even vacuuming one room in my house leaves me in great pain. I feel that I'm in a catch 22. I really need the psychotropic meds right now. I can't afford to go without them. Yet the pain in my back and side makes it hard to function throughout the day. I've been to the ER and to a general physician. Neither has offered much help. Does anyone have any experience similar to this? This is kind of a downer but I feel it may be important to note. Last February (2012) I was in a dark place and tried to commit suicide by ingesting a full prescription of abilify. I did not go to the hospital. I passed out and slept for 24 hours. I woke up and went on with life. Is it possible I did permanent damage to my kidneys or other organs? Any assistance, advice, ideas, or insight would be extremely appreciated. Thank you.
Reply
 
avatar
bj1208 responded:
Hi Confused 13 - welcome to the support group

this site focuses on those that have severe spine problems - there are other sites that you can visit for the bi-polar and boarder line personality disorder (my oldest daughter has both).

I can offer this suggestion - GO SEE YOUR PRIMARY PHYSICIAN IMMEDIATELY - tell your doc everything that goes on with the pains etc. your doc will order tests to be done and/or may send you to see a specialist focusing on kidneys/bladders problems. Sometimes, ER docs don't really know what they are looking for and someone may have read the reports incorrectly - as an example - had taken my mother to ER (grand mal seizure) they did an MRI of her head and the ER doc told us she had tumors in her brain - talk about a shock!!! took her to a Neurologist for follow-up treatment - he looked at the MRI and said there are no tumors but she did have 2 small aneurysms!!! So since then I don't trust ER docs.

This is reason for you to see your primary care doc so they can order proper tests and send you to a specialist for that specific problem (if it is kidneys/bladder) etc.

Please let us know what you find out~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
c0nfused13 replied to bj1208's response:
Thank you so much for your suggestion. I really appreciate it. I don't have insurance at the moment but should be able to sign up through work in the next week or so. I'll see a doc immediately after that. I'll keep you updated. Thanks again for your reply. And I'm glad the ER shock you received was lessened by a proper assessment. I'll probably always be iffy about ERs from here on out.


Helpful Tips

Making the Most of Your Doctor Visit #2Expert
Here are the rest of the suggestions (had to break into to two parts due to the character limits) 5. Make sure that all records ... More
Was this Helpful?
23 of 37 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center